MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION QUATTRO EXTRACTION BALLOON; GCA, CATHETER, BILIARY, SURGICAL

COOK ENDOSCOPY FUSION QUATTRO EXTRACTION BALLOON; GCA, CATHETER, BILIARY, SURGICAL
Catalog Number FS-QEB-A
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved determined that the intraductal exchange (ide) port was found to be damaged.The width of the ide port has been stretched and the outer edges are kinked.A visual inspection of the catheter was performed and near the middle of the ide port the catheter is kinked.This kink could have occurred when placing the wire guide through the ide port.The distal end of the ide port is within specification.Damage to the ide port of this nature could occur when excessive pressure is applied to the device.A functional evaluation to test the balloon material was performed and the balloon inflated as intended.The entire length of the device measured within the specification.A functional verification was performed using the device to simulate a wire guide exchange using the ide port.The balloon was advanced through a duodenoscope that was placed in a simulated biliary position.The duodenoscope has an accessory channel that is 4.2 mm in diameter (model number olympus tjf-160v).Using a 0.035" cook tracer hybrid wire guide, a wire guide exchange was simulated.During the exchange, the wire guide remained in the simulated biliary duct and access was maintained.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The catheter exhibited damage.It was twisted, elongated and kinked at the ide port.The damage suggests excessive force was applied to the catheter.The damage to the ide port could contribute to difficulties during an exchange.The instructions for use states: "advance device in short increments until it is endoscopically visualized exiting endoscope." this activity will aid in device preservation.If the elevator of the endoscope is placed in the closed position with the extraction balloon catheter inside the accessory channel, this can contribute to damage to the catheter.Prior to distribution, all fusion quattro extraction balloons are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion quattro extraction balloon.The physician was not able to advance the wire out of the side port.They were able to use the wire guide, but a long-wire exchange was performed instead of a short-wire exchange.There was no harm to the patient.There was no reportable information at that time.The device was received for evaluation on 03/06/2017.The intraductal exchange port was found to be damaged.

Brand Name
FUSION QUATTRO EXTRACTION BALLOON
Common Device Name
GCA, CATHETER, BILIARY, SURGICAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6449441
Report Number1037905-2017-00138
Device Sequence Number18947972
Product Code GCA
UDI-Device Identifier00827002482258
UDI-Public(01)00827002482258(17)171205(10)W3803006
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K063677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-QEB-A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/10/2017
Device Age1 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2017
Initial Report FDA Received Date03/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ERCP ENDOSCOPE
Patient Age79 YR